BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > Supplements
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 05-12-2017, 11:02 PM
Ironz Ironz is offline
Member
 
Join Date: Aug 2016
Posts: 96
Default My experience with Bupropion (Wellbutrin)

Hello everyone. Though i'd share my experience with this drug with you guys, as I've noticed there isn't a lot of information about it here.

Dosage:
I've been taking Wellbutrin (slow release) for the past 6 weeks. the first 4 were on 150mg, and the last 2 with 300mg (as my doctor prescribed).

Unpleasant Side effects:
it made me a little tense and angry in weeks 3-4 but that went away very quickly and was not severe at all. could have easily been considered a natural emotional response for real life stress (I attributed it to the medication though). apart from that, I did not noticed anything unpleasant about it.

Ofc, your experience may vary greatly, and my doctor warned my that some people develop slight depression and anxiety (even though this is what the medication is suppose to prevent) in the first weeks. I did not notice it anyways.

Positive Effects:
Mood - Well firstly, I'm taking it to help with anxiety. in that part I found it very useful indeed! I was very skeptical at first, and expected a rough ride full with side effects that would end in either nothing or an effect so slight it'll hardly be worth it.

well I really feel a lot better from it. I feel the "warp" between me and correct perception of reality in terms of the "weight" i assign to events in my life, is greatly smoothed. I feel more balanced and "In the center". I have a say how i choose to catalog events in my life, instead of having a lot of them jump straight into the "EMERGENCY!!! HALP MAH!!!" box.

Diet related - My hunger is very very stable and manageable. it stays almost as if i'm not dieting at all. My hunger always brought my diets to a halt, I always gave in and binged and gave up the diet (that was going well). I'm also a past smoker, and I feel that it gives me an issue with fast-satisfaction mechanisms. that part of my brain is well spoiled after years of smoking, and it fights back hard during diets.

With wellbutrin I feel a lot more satisfied in general. the emotional drive to eat is Very sated. I enjoy my diet foods greatly without it trying to become an eating binge every single meal.

Energy levels are excellent. usually at this point i'd be more lethargic, especially during long studying hours, and late at evening when i'm finally home and need to do some stuff (do the dishes, cook my food for tomorrow, do my assignments for class, etc). but now my energy levels are really, really well. easier to function, easier to remain focused, easier to workout.

as for partitioning effects, it is hard to say. I always burnt fat well on diets, without losing a lot of muscle. the issue for me was much more hunger, self control and energy levels. hard for me to say, based on looks only, if that ratio has improved. from what I read it suppose to be better than off the drug.

Summery - if your major problems with diet are low energy level hunger and a strong drive for emotional eating, unsatisfied nature that keeps derailing your diet efforts, than Wellbutrin could possibly be of great aid.

Ofcource, like any drug, you Should consult with your doctor. this is only My Own personal experience, and i'm taking wellbutring with a doctor's supervision and prescription.

Thank you

Good luck with your efforts!
Reply With Quote
  #2  
Unread 05-13-2017, 06:52 PM
Myles.Buckley Myles.Buckley is offline
Senior Member
 
Join Date: Apr 2008
Location: GPS: 50.916752 N, 114.050961 W
Posts: 1,444
Default

if you search my posts in the bromo thread you will find similar findings on bupropion, including some warnings.

EDIT - start with this post in that thread: http://forums.lylemcdonald.com/showp...&postcount=238
__________________
1. Ketosis doesn't matter.
2. Strength training+Protein+DHA/EPA+veggies+vitamins&minerals DOES.
3. Search BEFORE you ask questions.
4. Use google as well - Add "site:lylemcdonald.com". Google can find those short strings of letters.
5. You are not a rodent so follow up with pubmed (http://pubmed.org) use "+human" "-rat" "-mouse" modifiers
6. Check the STICKY threads.
7. use google to find all my posts.
8. Supplement evidence
9. Private message are cheerfully ignored.

Last edited by Myles.Buckley : 05-13-2017 at 06:56 PM.
Reply With Quote
  #3  
Unread 05-14-2017, 03:59 AM
Ironz Ironz is offline
Member
 
Join Date: Aug 2016
Posts: 96
Default

Thanks! pretty interesting stuff
Reply With Quote
  #4  
Unread 06-28-2017, 02:00 PM
Ironz Ironz is offline
Member
 
Join Date: Aug 2016
Posts: 96
Default

just updating that 6 additional weeks had gone by with the same dosing and still dieting. nothing has changed, still getting all of what's described above.
Reply With Quote
  #5  
Unread 06-29-2017, 06:36 AM
highwire highwire is offline
Member
 
Join Date: Jan 2010
Posts: 37
Default

Do you mean taking 150mg/week overall for 4 weeks, or 150mg/day for 4 weeks?
Reply With Quote
  #6  
Unread 06-30-2017, 12:08 AM
Ironz Ironz is offline
Member
 
Join Date: Aug 2016
Posts: 96
Default

sorry for being unclear. the first 4 weeks were 150mg per day, and later 300mg per day. my doctor said that it's pretty common, and that most people need 300 to get to therapeutic dosage. common treatment is about a year long. ofc this is all true for anxiety/depression treatment, not as a dietary / anti-smoking aid. no idea how that would differ if the main focus for the treatment would change.
Reply With Quote
  #7  
Unread 08-13-2017, 09:00 PM
Ironz Ironz is offline
Member
 
Join Date: Aug 2016
Posts: 96
Default

K this will be final update. another 6 weeks have passed. hunger and fatigue has finally caught up with me after I've dieted down from around 30% to ~22%. took about two weeks off at around maintenance to repair that, and really by the end of the 2'nd week I could not endure all the food anymore. made me feel bloated and stuffed and I miss the light feeling I had while dieting. resuming dieting was easy and is going smooth so far.

p.s.

I'm taking a pharmacology course right now as a part of my Nursing training. It turns out that Bupropion is a powerful inhibitor of a liver enzyme called Cyp2d6 which is involved in the metabolism of many drugs (either braking down active drugs, or activating pro-drugs). one can easily find a list of drugs that interacts with Bupropion online, and ofc ask your doctor (my teacher said not every doctor will know what are you talking about when you mention liver enzymes from the cyp450 family, such as cyp2d6).

I feel that anti-allergy medications such as Pseudoephedrine HCI or Fexofenadine work considerably less with Bupropion, almost to as If I didn't take them at all. Though this isn't suppose to happen as far as I know, so maybe the cause of that is elsewhere. one this that is known and that I was warned about by my doctor is the effect of alcohol, which is a lot more potent (about 2-3 times more for me) and also makes for a far worse hangover. my doctor told my in the US the recommendation is to avoid all alcohol consumption, but in my country (Israel) it is permitted to have "one personal dose" (glass of whine, one small beer, etc). though it may sound fun to have a small glass of beer and get 3 times the effect, it feels heavy on the body and I enjoyed it far less. would advise just to avoid it.

Please do not take this as accurate information, this is just a personal anecdote

Also, If I remember correctly (and I may not so don't take my word for it), it turns out that Bupropion itself has a rather negligible effect in terms of dopamine & nor-epinephrine levels, and any other impact on body metabolism. but Bupropion metabolites (the stuff it breaks down to) is the stuff that's having the most impact. just some interesting stuff to share with you. pharmacology is by far the most interesting course I've had (and i'm only in my 2'nd week so please forgive any miss-information)

signing off

Last edited by Ironz : 08-13-2017 at 09:07 PM.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 10:47 AM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.